Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2007, 5:27 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- May 4, 2007, 5:50 PM CDT
- In force
- 23 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 168 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:35 PM CDT | HAIL 0.88 | 6 Ese Lynch, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 042227
SVRLBF
NEC015-089-042315-
/O.NEW.KLBF.SV.W.0084.070504T2227Z-070504T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
527 PM CDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 615 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR REDBIRD STATE WILDLIFE
MANANGEMENT AREA...OR ABOUT 21 MILES SOUTHEAST OF SPENCER...AND
MOVING NORTH AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONOWI BY 535 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL AROUND AN INCH IN DIAMETER HAS BEEN REPORTED 20 MILES NORTHEAST
OF ONEILL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR WESTERN NEBRASKA.
LAT...LON 4265 9858 4259 9838 4262 9831 4288 9832
4291 9838
$$
132 follow-up statements
000 WWUS53 KLBF 042241 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 PM CDT FRI MAY 4 2007 NEC089-042251- /O.CAN.KLBF.SV.W.0084.000000T0000Z-070504T2315Z/ HOLT NE- 541 PM CDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HOLT COUNTY IS CANCELLED... ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS HOLT COUNTY THROUGH THE NEXT HOUR. INSTABILITY IS STILL STRONG ACROSS THE AREA AND ADDITIONAL SEVERE WEATHER IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4278 9848 4278 9833 4288 9832 4291 9838 $$ NEC015-042315- /O.CON.KLBF.SV.W.0084.000000T0000Z-070504T2315Z/ BOYD NE- 541 PM CDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHEASTERN BOYD COUNTY... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MONOWI...OR ABOUT 19 MILES SOUTHEAST OF PICKSTOWN...MOVING NORTH AT 25 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4278 9848 4278 9833 4288 9832 4291 9838 $$ 13
000 WWUS53 KLBF 042250 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 549 PM CDT FRI MAY 4 2007 NEC015-042259- /O.CAN.KLBF.SV.W.0084.000000T0000Z-070504T2315Z/ BOYD NE- 549 PM CDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYD COUNTY IS CANCELLED... THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING AND BROUGHT NICKEL SIZE HAIL TO THE AREA HAS MOVE NORTHEAST OF BOYD COUNTY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING AND SEVERE WEATHER WILL REMAIN A THREAT OVER THE NEXT FEW HOURS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4278 9848 4278 9833 4288 9832 4291 9838 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:46 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 4, 2:46 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM CDT FRI MAY 4 2007 .SYNOPSIS... WARM AIR ADVECTION PATTERN IS CLEARLY SETTING UP ACROSS SWRN KS. IT IS AIMED AT SCNTL NEB. PER SPC OUTLOOKS WE WONT ATTEMPT TO SECOND GUESS THEIR FCST FOR SUPER CELL DEVELOPMENT OVER NERN COLO THIS AFTN. ALL INDICATIONS ARE ATTM THAT SUPER CELLS WILL DEVELOP ACROSS SCNTL NEBRASKA AND PERHAPS OTHER AREAS OF WRN AND NCNTL NEB. && .DISCUSSION... THE TONIGHT FCST USES STRAIGHT NAM12. THIS MODEL WORKED WELL LAST NIGHT. IF IT VERIFIES FLOODING WILL DEVELOP ACROSS AREAS ALONG AND EAST OF HIGHWAY 83 WHERE THE FLASH FLOOD WATCH IS IN EFFECT. ALL INDICATIONS ARE A MCS AND ATTENDANT HEAVY RAINFALL CENTROID WILL DEVELOP ALONG THE INVERTED TROF PARKED ACROSS NCNTL NEB. FCST HAS BEEN WORDED FOR HEAVY RAIN AND HAIL. TORNADO THREAT IS CONDITIONAL BASED ON THE WARM SECTOR PUSHING INTO SWRN NEB THIS EVENING. WILL LET SPC HANDLE THAT ONE. FOR SATURDAY THE WARM FRONT WILL PUSH WELL NORTH INTO NEB AND ON INTO THE NRN PLAINS. ADDITIONAL SUPER CELL STORMS ARE EXPECTED TO DEVELOP IN THE AFTN AND EVENING. TORNADO THREAT WILL INCREASE AS THE FRONT MOVES NORTH IN THE AFTN AND EVENING. FCST USES A BLEND OF THE NAM AND GFS. WOULD EXPECT THE FLASH FLOOD WATCH WILL NEED TO BE REISSUED OR EXTENDED THRU SUNDAY MORNING. FOR SUNDAY...IT LOOKS LIKE THE INVERTED TROF WILL BE FAR ENOUGH EAST TO PRECLUDE LIKELY POPS EXCEPT IN THE FAR ERN ZONES. THUS FCST IS FOR CHC POPS ACROSS MOST OF THE FCST AREA. DRY AIR IS FCST TO PUSH ACROSS MOST OF THE AREA IN THE AFTERNOON. SOME OF THE MET GUIDANCE AND THE NAM12 SUGGEST A WIND ADZY MAY BE NECESSARY FOR WLY WINDS. MONDAY THROUGH WEDNESDAY...THE NAM IS TOO FAST TO EVEN CONSIDER. THE ECMWF IS THE SLOWEST SOLN AND IS PREFERRED. FCST CONTINUES CHC/SLGHT CHC POPS. THE GFS PWS ARE RATHER LOW...LESS THAN AN INCH...SO HEAVY RAIN IS UNLIKELY. INFACT THE GFS SHOWS LITTLE ADDITIONAL RAINFALL DURING THIS TIME PERIOD. THE ECMWF LIFTS THE UA LOW ACROSS THE CNTL PLAINS THURSDAY AND FRIDAY. THIS IS MUCH SLOWER THAN THE GFS AND SLOWER THAN PREVIOUS RUNS OF THE ECMWF. THURSDAY AND FRIDAY...FCST RELIES HEAVILY ON THE HPC GRIDS...WARMER AND SOMEWHAT DRIER WEATHER. THERE A SLIGHT CHC OF TSTM LATE THURSDAY AS THE UA LOW MOVES THROUGH. && .AVIATION... COMPLEX CONDITIONS TONIGHT. WESTERN NEB AND NORTHEASTERN CO MAINLY VFR FOR NOW...MEANWHILE THE REST OF THE AREAS IS MVFR TO IFR. LOW PRESSURE SYSTEM TO CONTINUE TO SPIN ACROSS THE CENTRAL PLAINS WITH AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE EVENING CONTINUES...MOST AREAS EXPECTED TO BE MVFR OR IFR FROM CIGS AND/OR VSBYS. SHOWERS AND THUNDERSTORMS GIVE WAY TO STRATUS AND FOG EARLY TOMORROW BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS REDEVELOP. VERY LIMITED CHANCES FOR VFR CONDITIONS TOMORROW. && .HYDROLOGY... 3 HR FFG IS GENERALLY NEAR 2 INCHES. THE CUSTER COUNTY NORTHEAST THROUGH HOLT COUNTY AREA IS HIGHLY FLOOD PRONE AS SIGNIFICANT LOW LAND FLOODING OCCUR ABOUT A WEEK AGO. THE FLASH FLOOD WATCH AREA EXTENDS SOUTHWARD THRU THE CANYON LANDS OF SWRN NEB. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT NEBRASKA ZONES 005>010-025>029-037-038-059-070-071. TORNADO WATCH 226 UNTIL 10 PM CDT PARTS OF NCNTL NEBRASKA. && CDC
Hazardous weather outlook, May 4, 3:06 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT FRI MAY 4 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-052015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 306 PM CDT FRI MAY 4 2007 /206 PM MDT FRI MAY 4 2007/ ...FLASH FLOOD WATCH UNTIL SATURDAY MORNING FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE ACROSS UTAH TONIGHT. EAST OF THIS FEATURE...A STRONG UPPER LEVEL DISTURBANCE WILL LIFT ACROSS THE HIGH PLAINS. AS THIS FEATURE COLLIDES WITH ABUNDANT LOW LEVEL MOISTURE AND STRONG INSTABILITY DUE TO AFTERNOON HEATING...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION. SUFFICIENT LOW LEVEL WIND SHEAR WILL EXIST FOR SUPER CELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES POSSIBLE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS IS EAST OF A LINE FROM OSHKOSH TO VALENTINE. ALSO A FLASH FLOOD WATCH IS IN EFFECT. RECENT RAINFALL HAS SATURATED THE GROUND AND THE THUNDERSTORMS TONIGHT HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. STAYED TUNED TO THE LATEST WARNING FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY AND SATURDAY EVENING. THE BEFORE MENTIONED UPPER LEVEL LOW...WILL SLOWLY MOVE EAST INTO WESTERN COLORADO ON SATURDAY. BY MIDDAY SATURDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO EASTERN COLORADO AND WESTERN KANSAS. RAPID DESTABILIZATION OF THE ATMOSPHERE WILL BEGIN DURING THE AFTERNOON HOURS...RESULTING IN EXPLOSIVE THUNDERSTORM DEVELOPMENT. AS THIS ACTIVITY LIFTS NORTH INTO WESTERN AND NORTH CENTRAL NEBRASKA...FAVORABLE LOW LEVEL WIND SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT...WITH GREATEST THREAT FOR SIGNIFICANT SEVERE THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO OGALLALA. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS NUMEROUS UPPER LEVEL DISTURBANCES MOVE ACROSS THE HIGH PLAINS. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE READY FOR ACTIVATION TODAY THROUGH SATURDAY NIGHT...AS SEVERE THUNDERSTORMS ARE EXPECTED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, May 4, 4:11 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL ONEILL 42.46N 98.65W
05/04/2007 E0.50 INCH HOLT NE COUNTY OFFICIAL
MARBLE SIZE HAIL AT ONEILL AIRPORT.
&&
JSWEETLocal storm report, May 4, 4:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 13 SE ATKINSON 42.40N 98.80W
05/04/2007 E1.00 INCH HOLT NE PUBLIC
&&
13Local storm report, May 4, 4:17 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL ONEILL 42.46N 98.65W
05/04/2007 E1.00 INCH HOLT NE LAW ENFORCEMENT
&&
13Local storm report, May 4, 4:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 7 SE BROWNLEE 42.22N 100.53W
05/04/2007 E0.88 INCH CHERRY NE PUBLIC
&&
JSWEETLocal storm report, May 4, 5:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 15 NNE ONEILL 42.66N 98.53W
05/04/2007 E0.88 INCH HOLT NE PUBLIC
&&
JSWEETLocal storm report, May 4, 5:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 20 NE ONEILL 42.67N 98.37W
05/04/2007 E1.25 INCH HOLT NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL COVERING GROUND
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:09 AM CDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Cherry, Custer, Frontier and 10 more | 58 hr |
| May 4, 2:09 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 51 min |
| May 4, 2:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| May 4, 2:26 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 34 min |
| May 4, 2:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
| May 4, 3:19 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| May 4, 3:34 PM CDT | Tornado Warning | LBF | Holt | 41 min |
| May 4, 4:06 PM CDT | Tornado Warning | LBF | Holt | 24 min |
| May 4, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| May 4, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 44 min |
| May 4, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 48 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| May 4, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 4, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.